MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Tinnitus (2103)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A follow-up report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a patient alleges that she underwent a breast mr exam on (b)(6)2024 while using the magnetom aera.Prior to the exam she was not offered ear plugs and was given some headphones (unknown manufacturer) which only partially covered her ears.After the exam she experienced ringing in the ears and ear pain.She alleges that she has had persistent tinnitus since the mr exam.Siemens has requested additional information in order to investigate the reported event.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers completed the investigation of the reported event.The reported event occurred on 2024-10-10.Since siemens healthineers was informed on 2025-01-21 about this issue, no log files from the day of the patient's breast examination were available anymore.We assess this issue as a user error, as the patient was not provided with adequate hearing protection according to the information provided in the provided manuals.The complaint system was determined to be within specification.The magnetom family, operator manual ¿ mr system mr system, syngo mr xa30 explicitly warns that noise development during an mr examination may lead to hearing impairment up to permanent hearing loss.It is explained that by switching the currents in the gradient coils for imaging purposes, the mechanical forces lead to noise development (humming, knocking noises) during the mr examination which can exceed 99 db(a) in the bore.To avoid hearing impairments and hearing loss the manual additionally describes how adequate attenuation levels can be achieved by using, for example, ear plugs, that can also be found in the siemens accessories catalog.The standard siemens mri headphones are intended for communication with the patient and can be used in combination with ear plugs.For appropriate sound attenuation, the proper use of hearing protection is important.All personnel are to be trained to correctly apply the hearing protection.The system specific technical data are detailed in the magnetom aera, system owner manual, syngo mr xa30 / magnetom aera system owner manual ¿ 5 technical data syngo mr xa30.There it is stated that the a-evaluated, effective sound pressure level was measured according to nema ms 4-2010 (national electrical manufacturers association) using the maximum gradient acoustic noise (mgan) method.For the systems like this with xq gradients the patients require hearing protection with an snr of 22 db or more.This complaint has been closed.Corrected information: d3.The manufacture street address was corrected.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key21281574
Report Number3002808157-2025-00002
Device Sequence Number9355151
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public(01)04056869006697
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown